MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 10X23MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 10X23MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231819
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4) -incomplete.The expiration date is currently unavailable.Associated medwatch: [mr#1221934-2018-51849].
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl procedure the new tech handed the surgeon a 33mm driver to insert the customer's milagro advance screw 9x23mm and the screw cracked.The issue occurred again with the customer's milagro advance screw 10x23mm.The sales rep stated that the surgeon was able to back out both devices with no issues and that both devices did not break into two or more pieces.The procedure was completed with other like devices using the same hole with no harm to the patient or delays to the case.The sales rep stated that the devices were discarded by the customer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the complaint device was discarded by the customer therefore, device is not available for a physical evaluation.This complaint is not confirmed.It was reported that the milagro advance screw cracked during insertion.No further information regarding the procedure, patient condition or the device used has been provided to determine a root cause for this failure.The dhr review indicated that this batch of devices were processed without incident, therefore, there is no evidence of manufacturing anomalies on the records reviewed.Further, a review of the depuy synthes mitek complaints system revealed no complaints of any type for this lot of devices that were released to distribution.Based on the information available this complaint will be accounted for and monitored via post market surveillance activities.However, if additional information is made available, the investigation will be updated as applicable.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).Associated medwatch: [mr#1221934-2018-51849].

Brand Name
MILAGRO ADVANCE SCREW 10X23MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7601604
Report Number1221934-2018-51850
Device Sequence Number13521926
Product Code MAI
UDI-Device Identifier10886705022236
UDI-Public10886705022236
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number231819
Device Lot Number3845289
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer08/03/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1